Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 73, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 27, 2000, 1:13 PM CDT for Cape Girardeau County, Perry County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 27, 2000, 1:13 PM CDT (18:13 UTC)
- Expired
- Apr 27, 2000, 2:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cape Girardeau County, MO, Perry County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2759 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 271814 SVRPAH MOC031-157-271900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 113 PM CDT THU APR 27 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI PERRY COUNTY IN SOUTHEAST MISSOURI * UNTIL 200 PM CDT * AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF PERRYVILLE...MOVING EAST AT 25 MPH. STRONG DAMAGING WIND AND LARGE HAIL IS LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3787 8990 3730 8987 3744 8954 3769 S8963 DH/PS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:21 AM CDT, 10 hours 52 minutes earlier.
Area forecast discussion, Apr 27, 2:21 AM CDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 221 AM CDT THU APR 27 2000 LATEST IR SATELLITE SHOWS THIN CIRRUS VERY SLOWLY MAKING IT INTO THE CWA OUT AHEAD OF NEXT SYSTEM. MID LEVEL DECK IN NORTHEAST AND CENTRAL MISSOURI DEVELOPING SOUTHWARD...WITH SOME LOW CLOUDS AND LIGHT RAIN IN CENTRAL IOWA. FORECAST QUESTION IS POSSIBILITY OF SHOWERS AND THUNDERSTORMS TODAY. COMPARISON OF LATEST MODEL RUNS...ETA/NGM BOTH SHOWING VORT MAX MAKING ITS WAY FROM NW/C MISSOURI AT 18Z THU INTO WEST TN BY 06Z FRIDAY. FWC CONSISTENT WITH LAST RUN IN INDICATING 30/40 PERCENT POPS THIS AFT/EVENING...WHICH MATCHES WELL WITH GOING FORECAST AND POSITION OF VORT MAX. LATEST FWC TRENDING TEMPS A COUPLE OF DEGREES WARMER FOR TODAY THAN LAST RUN. YESTERDAYS HIGHS WERE A COUPLE OF DEGREES COOLER THAN FWC NUMBERS. AGAIN WILL PROBABLY STICK WITH GOING FORECAST. NEXT QUESTION IS PRECIP CHANCE ON FRIDAY. MODELS INDICATE INSTABILITY ACROSS THE CWA...BUT NO REAL TRIGGER TO GET THINGS GOING. WILL KEEP MOSTLY CLOUDY CONDITIONS...BUT WILL BACK OFF TO 20 PERCENT POPS. FWC TEMPS FOR TONIGHT WITHIN A COUPLE OF DEGREES OF PREVIOUS RUN...WITH HIGHS FOR FRIDAY UP SEVERAL DEGREES. WILL LIKELY INCREASE FRIDAYS HIGHS A CATEGORY EVERYWHERE. .PAH...NONE. RSU
In the hours before
Special weather statement, Apr 27, 10:43 AM CDT, 2 hours 30 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-271800- THUNDERSTORM OUTLOOK...VALID TIL 700 AM CDT FRIDAY NATIONAL WEATHER SERVICE PADUCAH KY 1043 AM CDT THU APR 27 2000 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS SOUTHEAST MISSOURI AND FAR WEST KENTUCKY... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING ACROSS THE ENTIRE FOUR-STATE REGION INCLUDING SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WEST KENTUCKY AND SOUTHWEST INDIANA. THERE IS A SLIGHT RISK SOME OF THESE STORMS COULD BECOME SEVERE ACROSS SOUTHEAST MISSOURI...FAR WEST KENTUCKY WEST OF THE LAKES REGION...AND EXTREME SOUTHERN ILLINOIS. A SURFACE LOW PRESSURE SYSTEM AND ASSOCIATED UPPER DISTURBANCE OVER NORTHERN MISSOURI WILL MOVE SOUTHEAST INTO THE BOOTHEEL AREA BY SUNSET. WINDS AHEAD OF THE LOW WILL PULL MORE MOISTURE INTO THE REGION. THESE FACTORS...COMBINED WITH DAYTIME HEATING...WILL ACT TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON SETTING THE STAGE FOR THUNDERSTORMS. ALTHOUGH LOW LEVEL MOISTURE IS EXPECTED TO INCREASE THIS AFTERNOON ...IT WILL ONLY BE A SLIGHT INCREASE AND THIS COULD BE A LIMITING FACTOR. THERE WILL BE MODERATE UPWARD MOTION PRODUCED BY THE UPPER DISTURBANCE. ATMOSPHERIC WIND SHEAR WILL BE RELATIVELY WEAK. THE MAIN THREAT WITH ANY STORMS WILL BE STRONG GUSTY WINDS AND LARGE HAIL. STORMS THAT DEVELOP OVER SOUTHEAST MISSOURI AND WEST KENTUCKY ARE EXPECTED TO MOVE TOWARD THE SOUTHEAST AT 20 TO 25 MPH. STORMS OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA WILL MOVE TOWARD THE EAST AROUND 10 MPH. SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR TONIGHT. SDB
Special weather statement, Apr 27, 1:11 PM CDT, 2 minutes before
ILZ084-088-MOZ076-087-271840- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 111 PM CDT THU APR 27 2000 ...STRONG STORMS DEVELOPING ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS... ...SEVERE THUNDERSTORM WATCH NUMBER 211 IN EFFECT UNTIL 600 PM... AT 105 PM...A LINE OF THUNDERSTORMS WERE MOVING FROM NEAR CAMPBELL HILL IN JACKSON COUNTY...SOUTHWEST NEAR LONGTOWN IN PERRY COUNTY TO NEAR WHITEWATER IN CAPE GIRARDEAU COUNTY. THESE STORMS WERE INTENSIFYING AND MAY LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS IN A SHORT PERIOD OF TIME. THESE STORMS ARE BEING MONITORED AS THEY MOVE SOUTHEAST EAST NEAR 30 MPH...AND WARNINGS MAY BE ISSUED SHORTLY. SMITH
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.